Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 22, 2011, 5:27 PM EDT for Huron County, Michigan. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 5:27 PM EDT (21:27 UTC)
- Expired
- May 22, 2011, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Huron County, MI
The radar
The Detroit radar (KDTX), 152 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:50 PM EDT | HAIL 1.5 | 5 Nw Port Hope, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS53 KDTX 222127
SVRDTX
MIC063-222215-
/O.NEW.KDTX.SV.W.0010.110522T2127Z-110522T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
527 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF PORT AUSTIN...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN HURON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4405 8287 4405 8283 4399 8273 4383 8263
4382 8294 4400 8314 4401 8312 4401 8306
4405 8303 4405 8299 4408 8296 4407 8295
4408 8292
TIME...MOT...LOC 2127Z 233DEG 26KT 4404 8287
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE4 follow-up statements
691
WWUS53 KDTX 222136
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
536 PM EDT SUN MAY 22 2011
MIC063-222215-
/O.CON.KDTX.SV.W.0010.000000T0000Z-110522T2215Z/
HURON MI-
536 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HURON COUNTY UNTIL 615 PM EDT...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF PORT HOPE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT HOPE AROUND 550 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PORT HOPE... KINDE... HARBOR BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4394 8305 4408 8292 4405 8287 4405 8283
4399 8273 4383 8263 4382 8287
TIME...MOT...LOC 2136Z 262DEG 23KT 4396 8283
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE997
WWUS53 KDTX 222148
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT SUN MAY 22 2011
MIC063-222215-
/O.CON.KDTX.SV.W.0010.000000T0000Z-110522T2215Z/
HURON MI-
548 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HURON COUNTY UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT
HOPE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN HURON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4391 8283 4396 8295 4405 8284 4399 8273
4388 8266
TIME...MOT...LOC 2148Z 265DEG 32KT 4395 8276
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE224
WWUS53 KDTX 222156
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT SUN MAY 22 2011
MIC063-222215-
/O.CON.KDTX.SV.W.0010.000000T0000Z-110522T2215Z/
HURON MI-
556 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HURON COUNTY UNTIL 615 PM EDT...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT
HOPE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN HURON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4393 8269 4395 8281 4400 8285 4404 8282
4399 8273
TIME...MOT...LOC 2156Z 261DEG 26KT 4399 8273
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE939
WWUS53 KDTX 222203
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT SUN MAY 22 2011
MIC063-222213-
/O.CAN.KDTX.SV.W.0010.000000T0000Z-110522T2215Z/
HURON MI-
603 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
LAT...LON 4393 8269 4395 8281 4400 8285 4404 8282
4399 8273
TIME...MOT...LOC 2203Z 261DEG 26KT 4397 8266
$$
BEHNKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:56 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 22, 3:56 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EDT SUN MAY 22 2011 .SHORT TERM...TONIGHT SCATTERED SEVERE THREAT THROUGH THE REMAINDER OF THE DAY. THE 18Z DTX SOUNDING SHOWED CONSIDERABLE AMOUNT OF DRYING FROM THIS MORNING...WITH A CAP AROUND 825 MB. NONE-THE-LESS...TEMPERATURES HAVE CLIMBED INTO THE MID 80S...WITH SURFACE DEW POINTS RANGING FROM THE MID 50S TO MID 60S. THIS HAS LEAD TO SURFACE BASED CAPES OF 2000 TO 3000 J/KG ACROSS SOUTHEAST MICHIGAN. WITH THIS AMOUNT OF INSTABILITY AND FAIRLY STRONG MID LEVEL WINDS (30-40 KNOTS)...INVERTED V SOUNDING (GOOD DOWNDRAFT CAPE)...ALONG WITH FAVORABLE FREEZING LEVELS (11-12 KFT)...A FEW SEVERE CELLS APPEAR LIKELY PRODUCING BOTH WIND (60-70 MPH) AND HAIL (1 INCH)...AS SOME ADDITIONAL MOISTURE HAS BEEN TRYING TO FUNNEL IN UP FROM THE SOUTH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM TO COVER THIS SURFACE BASED/DIURNAL ACTIVITY...ALTHOUGH COVERAGE LOOKS TO BE LIMITED DUE TO THE DRY AIR AROUND. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE LIKELY LATER THIS EVENING AND OVERNIGHT...AS MORE ORGANIZED/WIDESPREAD LINE OF THUNDERSTORMS IS AND WILL CONTINUE TO DEVELOP OVER THE WESTERN GREAT LAKES...ADVANCING EAST AT A HEALTHY CLIP. THE PROBLEM IS OUR INSTABILITY WILL BE WANING FAIRLY QUICKLY AFTER 00Z/SUNSET...THUS THE SOONER THE NEXT ROUND ARRIVES...THE BETTER OUR CHANCE FOR SEVERE STORMS. AT THIS POINT...IT JUST LOOKS LIKE A SLIGHT CHANCE THROUGH ABOUT MIDNIGHT...WITH MORE SHOWERS/NON SEVERE EMBEDDED THUNDERSTORMS DURING THE OVERNIGHT HOURS. STRONG MOIST...SOUTHWEST FLOW SHOULD KEEP MINS ELEVATED...AND MAINTAINED THE MID 60S FORECAST FOR TEMPERATURES. && .LONG TERM...MONDAY THROUGH SATURDAY A THETA E PERSPECTIVE PLACES A LOW TO MIDLEVEL DENSITY DISCONTINUITY OR COLD FRONTAL FEATURE BISECTING THROUGH LOWER MICHIGAN MONDAY AFTERNOON. A FAIRLY COMPACT SHORTWAVE IS EXPECTED TO PIVOT THROUGH NORTHERN LOWER MICHIGAN WHICH WILL SUPPORT LARGE SCALE ASCENT CENTERED OVER THE CWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THIS ALL LEADS TO A FAIRLY INTERESTING JUXTAPOSITIONING OF MID TO UPPER LEVEL WIND FIELDS WHICH WILL SEND DEEP LAYER SHEAR AND MIDLEVEL HELICITIES UPWARD. SOME QUESTION ABOUT WHAT SORT OF DESTABILIZATION WILL TAKE PLACE MONDAY AFTERNOON IN THE WAKE OF EARLIER MORNING STRATIFORM/CONVECTIVE PRECIPITATION. NONETHELESS...IT APPEARS THAT A SEVERE RISK WILL BE PRIMED FOR THE LATE AFTERNOON EARLY EVENING PRIMARILY FOR AREAS SOUTH OF I 69. THE LONG HODOGRAPH WILL SUPPORT SUPERCELLS...WHICH SUGGESTS A THREAT FOR LARGE HAIL...DAMAGING WINDGUSTS...AND TORNADOES WILL EXIST. HIGHS MONDAY ARE EXPECTED TO CLIMB ABOVE THE 80 DEGREE MARK. THE MAIN BAROCLINIC ZONE WILL STALL OUT SOUTH OF THE STATELINE ACROSS PORTIONS OF NORTHERN OHIO AND INDIANA BY TUESDAY MORNING. THIS WILL PLACE SOUTHEASTERN MICHIGAN ON THE ACTIVE COOL SIDE OF THE STATIONARY FRONT. A FEATURE OF INTEREST WILL BE A REMNANT/REORGANIZING MCS THAT WILL TRACK WEST TO EAST ALONG THIS BOUNDARY SOMETIME TUESDAY AFTERNOON/EVENING. MODEL GUIDANCE CONTINUES TO SUPPORT THE MAJORITY OF PRECIPITATION WILL MISS THE CWA TO THE SOUTH. PRECIPITATION CHANCES ARE EXPECTED TO BE BINARY WITH DEPENDENCE UPON THIS CONVECTIVE SYSTEM. THUS...NOT COMFORTABLE WITH ANYTHING ABOVE A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTH OF THE I 96/M 59 CORRIDORS TUESDAY AFTERNOON/EVENING. HIGHS TUESDAY WILL RANGE FROM UPPER 60S FAR SOUTH TO THE MIDDLE 50S FOR THE NORTHERN THUMB. THE STALLED FRONTAL BOUNDARY WILL REMAIN LARGELY TUCKED UNDER THE GREAT LAKES FOR THE MIDDLE TO THE END OF THE WEEK. THE LATE TUESDAY NIGHT THROUGH FIRST PART OF WEDNESDAY LOOKS QUIET...AS A REMNANT SHORTWAVE RIDGE WILL NEED TO WORK THROUGH THE GREAT LAKES. ACTIVE WEATHER TO RETURN LATE WEDNESDAY THROUGH FRIDAY MORNING AS DEEPENING SURFACE LOW PRESSURE IS EXPECTED TO EJECT NORTHEASTWARD THROUGH THE REGION. UPPER LEVEL DYNAMICS APPEAR FAVORABLE FOR PRECIPITATION AS THE HEART OF COOL SIDE DEFORMATION WILL REMAIN OVERHEAD WITH STRONG CYCLONIC VORTICITY ADVECTION AND MOISTURE TRANSPORT AIMED DIRECTLY AT SOUTHEASTERN MICHIGAN. ATTM...THERE APPEARS TO BE A PERIOD OR TWO OF A LEGITIMATE CHANCE FOR THUNDERSTORMS. THE SURFACE FRONT IS EXPECTED TO BLEED NORTHWARD INTO LOWER MICHIGAN AT LEAST A FEW ROW OF COUNTIES AS MIDLEVEL HEIGHT FALLS ADVANCE INTO THE CENTRAL CONUS. TIMING OF SURFACE REFLECTION WILL DETERMINE OVERALL CONVECTIVE STRENGTH/THREAT FOR LATE WEDNESDAY AND THURSDAY. THE QUESTION FOR THE END OF THE WEEK IS HOW PROGRESSIVE THE MAIN VORTICITY CENTER WILL BE IN LIFTING NORTHEASTWARD. ECMWF...REMAINS THE SLOWEST SOLUTION AND WILL ERR IN THAT CAMP. THIS MEANS PRECIPITATION CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. THE NWP SUITE ARRIVED WITH A REVERSAL FOR THE UPCOMING HOLIDAY WEEKEND. BOTH GFS/ECMWF ARE ADVERTISING A FULL OUT AMPLIFYING REX BLOCK FOR THE EASTERN UNITED STATES. WITH THE ECMWF ARRIVING LATE AND THE EARLIER SUGGESTIONS OF A COOL AND UNSETTLED PERIOD...PREFERENCE IS TO ALLOW FOR AN INCREASED CONFIDENCE BEFORE RAISING TEMPERATURE SIGNIFICANTLY. && .MARINE... SOUTHEAST WINDS THIS AFTERNOON ACROSS THE MARINE AREAS...WITH A FEW GUSTS APPROACHING 25 KNOTS NEAR THE SHORELINE OF LAKE HURON. WITH STABLE PROFILE...EXPECTING WINDS TO REMAIN PREDOMINATELY BELOW 20 KNOTS. ALTHOUGH...SCATTERED THUNDERSTORMS WILL BE AROUND THIS EVENING AND TONIGHT...LEADING TO LOCALLY HIGHER GUSTS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TOMORROW EVENING...AS LARGE UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE MOVES THROUGH THE NORTHERN GREAT LAKES. LIGHT NORTHERLY WINDS WILL DEVELOP BEHIND THIS SYSTEM...AS HIGH PRESSURE BUILDS IN FOR TUESDAY AND EXITS THE AREA ON WEDNESDAY...AS THE NEXT LOW PRESSURE SYSTEM WILL APPROACH FROM THE CENTRAL PLAINS...CAUSING WINDS TO VEER AROUND TO THE EAST. && .AVIATION...ISSUED 102 PM EDT SUN MAY 22 2011 TIMING OF SHOWERS AND THUNDERSTORMS WILL BE THE BIG HEADACHE FOR TAF SITES...AS WE ARE PROBABLY LOOKING AT A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS DURING THE NEXT 24 HOURS. OUTSIDE OF THE SHOWERS/STORMS...VFR CONDITIONS ARE EXPECTED. THINKING THERE WILL BE SCATTERED THUNDERSTORMS LATE TODAY INTO THE EARLY EVENING HOURS BEFORE MORE WIDESPREAD SHOWERS/EMBEDDED THUNDERSTORMS ARRIVE OVERNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-FIRE TOMORROW...AND DEVELOPMENT COULD OCCUR BY LATE MORNING ALREADY. SOUTHERLY WINDS THIS AFTERNOON...GUSTING TO 20 KNOTS. LOCALIZED HIGHER WINDS IN AND NEAR THUNDERSTORMS. WINDS WILL SLOWLY VEER AROUND TO MORE SOUTHWEST DIRECTION TONIGHT INTO TOMORROW...WITH BETTER MIXING TOMORROW...PROBABLY LOOKING AT GUSTS AROUND 25 KNOTS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....CB MARINE.......SF AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 22, 3:40 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 PM EDT SUN MAY 22 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 340 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS LATE THIS AFTERNOON...PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM. ANOTHER BATCH OF THUNDERSTORMS ARE EXPECTED FOR THE LATE EVENING HOURS INTO THE OVERNIGHT PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS AS WELL. GIVEN ALL THE RAIN IN RECENT WEEKS...FLOODING IS A CONCERN WITH THE THUNDERSTORMS... ESPECIALLY THOSE THAT OCCUR TONIGHT. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP WITHIN A CONTINUED MOIST AND UNSTABLE ATMOSPHERE IN ADVANCE OF A COLD FRONT DROPPING DOWN FROM THE NORTH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY SOUTH OF M 59. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE SYSTEM FORECAST TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 340 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE STORMS MAY BE SEVERE. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER...MAINLY SOUTH OF PORT AUSTIN. THUNDERSTORMS WILL DEVELOP WITHIN A CONTINUED MOIST AND UNSTABLE ATMOSPHERE IN ADVANCE OF A COLD FRONT DROPPING DOWN FROM THE NORTH. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY...MAINLY SOUTH OF PORT HURON. THESE WILL BE THE RESULT OF ANOTHER LOW PRESSURE SYSTEM FORECAST TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS BEEN ACTIVATED. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 22, 3:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 334 PM EDT SUN MAY 22 2011 MIZ047-048-222030- BAY-MIDLAND- 334 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MIDLAND BY 345 PM EDT... AUBURN BY 400 PM EDT... KAWKAWLIN BY 420 PM EDT... LINWOOD BY 425 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AGD
Local storm report, May 22, 3:56 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL MIDLAND 43.62N 84.23W
05/22/2011 M1.00 INCH MIDLAND MI TRAINED SPOTTER
0347 PM TSTM WND GST MIDLAND 43.62N 84.23W
05/22/2011 M60 MPH MIDLAND MI TRAINED SPOTTER
&&
ADODSONLocal storm report, May 22, 4:00 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 3 SW MIDLAND 43.59N 84.27W
05/22/2011 E1.00 INCH MIDLAND MI TRAINED SPOTTER
&&
ADODSONSpecial weather statement, May 22, 4:00 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT SUN MAY 22 2011 MIZ082-222100- LENAWEE- 400 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF HUDSON...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM...WITH AN INCREASING STRENGTH TREND POSSIBLE. * THE THUNDERSTORM WILL BE NEAR... HUDSON BY 440 PM EDT... CLAYTON BY 450 PM EDT... SEVERE THUNDERSTORM WATCH 328 IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BT
Local storm report, May 22, 5:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
05/22/2011 M45 MPH LHZ422 MI C-MAN STATION
&&
RBPSpecial weather statement, May 22, 5:23 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 523 PM EDT SUN MAY 22 2011 MIZ049-222230- HURON- 523 PM EDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PORT AUSTIN...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HURON CITY BY 530 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:41 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 64 min |
| May 22, 4:07 PM EDT | Special Marine Warning | DTX | 53 min | |
| May 22, 5:00 PM EDT | Special Marine Warning | DTX | 90 min | |
| May 22, 6:24 PM EDT | Special Marine Warning | DTX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.